Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 4, 2018, 2:45 AM MDT. It took effect at Aug 4, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2018, 2:45 AM MDT (08:45 UTC)
- In effect from
- Aug 4, 2018, 12:00 PM MDT
- Expired
- Aug 4, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
168 WWUS85 KCYS 040845 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 245 AM MDT Sat Aug 4 2018 WYZ305-040945- /O.CAN.KCYS.FW.A.0012.180804T1800Z-180805T0200Z/ Sierra Madre Range/Medicine Bow NF- 245 AM MDT Sat Aug 4 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 305... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Humidity values are expected to remain well outside of critical thresholds. However, strong winds and the potential for an isolated dry thunderstorm may still pose a marginal risk for fire growth this afternoon. $$ WYZ303-304-041645- /O.UPG.KCYS.FW.A.0012.180804T1800Z-180805T0200Z/ /O.NEW.KCYS.FW.W.0018.180804T1800Z-180805T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 245 AM MDT Sat Aug 4 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Western and central Carbon county, including Fire weather zone 303 and Fire weather zone 304. * WIND...West 20 to 30 mph with gusts around 35 mph. * HUMIDITY...10 to 15 percent in the afternoon. * THUNDERSTORMS...Isolated thunderstorms possible. Some thunderstorms may contain gusty outflow winds. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CLH
2 follow-up statements
366 WWUS85 KCYS 041932 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 132 PM MDT Sat Aug 4 2018 WYZ303-304-050200- /O.CON.KCYS.FW.W.0018.000000T0000Z-180805T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 132 PM MDT Sat Aug 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... * AFFECTED AREA...Western and central Carbon county, including Fire weather zone 303 and Fire weather zone 304. * WIND...West 20 to 30 mph with gusts around 35 mph. * HUMIDITY...10 to 15 percent in the afternoon. * THUNDERSTORMS...Isolated thunderstorms possible. Some thunderstorms may contain gusty outflow winds. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
966 WWUS85 KCYS 050154 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 754 PM MDT Sat Aug 4 2018 ...RED FLAG WARNING FOR FWZ 303 AND 304 TO EXPIRE ON TIME AT 8 PM THIS EVENING... WYZ303-304-050300- /O.EXP.KCYS.FW.W.0018.000000T0000Z-180805T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 754 PM MDT Sat Aug 4 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... Humidities have increased into the low to mid 20s and winds are beginning to decrease. Widespread Red Flag weather conditions are no longer expected tonight. Therefore...the Red Flag Warnings will be allowed to expire on time at 8PM this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 3, 10:14 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 10:14 PM MDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1014 PM MDT Fri Aug 3 2018
.SHORT TERM...(This evening through Sunday)
Issued at 240 PM MDT Fri Aug 3 2018
Main forecast concerns through the weekend will be thunderstorm
activity, with the potential for strong thunderstorms each day,
and Fire Weather concerns further west (please see Fire Weather
section for more information). For this evening, thick cloud cover
along and east of the Laramie Range has been slow to dissipate
this afternoon. Therefore, lowered the chances for thunderstorms
based on current satellite trends, although kept the same POP for
shower activity. Showers and thunderstorm will likely linger
through late this evening with activity dissipating after
midnight.
For Saturday and Sunday, active zonal flow is expected as a weak
surface boundary moves southward and stalls near the I-80
corridor. In addition, models show a weak shortwave aloft and an
active jet moving into southeast Wyoming through the day,
resulting in a greater coverage of thunderstorms compared to
recent days. Some strong thunderstorms are possible east of the
Laramie Range/I-25 corridor each afternoon, but the chances for
severe weather will be relatively low due to skinny CAPE profiles
and the best lapse rates appearing to be above 400mb, at least on
Saturday. Shear appears to be greater on Sunday as the upper level
jet slides eastward, so there may be a greater risk of severe
thunderstorms Sunday afternoon, but with shower and thunderstorms
persisting into the late night and early morning hours, daytime
instability may be considerably lower than what model soundings
currently suggest. Daytime temperatures in the 80's to low 90's
are expected, with slightly lower readings on Sunday behind the
weak frontal boundary.
.LONG TERM...(Monday - Thursday)
Issued at 316 AM MDT Fri Aug 3 2018
No significant changes made to previous forecast for most of next
week. Showers and thunderstorm may linger through Wednesday due to
northwest flow aloft and moist upslope flow near the surface. /tt
Upper-level ridging will gradually build into the area through the
extended forecast period. Warmer and drier weather will prevail w/
minimal chances for precipitation, except earlier in the week with
lingering northwest flow on the edge of the ridge.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1011 PM MDT Fri Aug 3 2018
Wyoming TAFS...VFR. Isolated thunderstorms near sites after 19Z.
Wind gusts to 32 knots from 15Z to 02Z.
Nebraska TAFS...VFR. Isolated thunderstorms near Scottsbluff and
Sidney after 19Z. Wind gusts to 24 knots from 15Z to 02Z.
&&
.FIRE WEATHER...
Issued at 151 PM MDT Fri Aug 3 2018
A Fire Weather Watch is in effect for most of central and western
Carbon county on Saturday due to low humidities, gusty winds up to
40 mph in the afternoon, and the potential for daytime
thunderstorms. Not very confident about zone 305 with marginal
humidities, especially if thunderstorms/cloud cover develop too
early in the day, but with widely scattered thunderstorms possible
with very little rain initially, decided to add them to the watch
anyway. For the other zones in the Watch, really concerned about
persistent sustained winds through the day with current models
showing 20 to 30 mph sustained along and north of I-80. Sunday
will be another elevated day across portions of Carbon county, but
winds appear to be somewhat higher with higher daytime humidities.
Further east, low Fire Weather concerns are expected due to
moderate daytime humidities and lighter winds.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ303>305.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...RUBIN
FIRE WEATHER...TJTHazardous weather outlook, Aug 3, 6:16 AM MDT, 20 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 616 AM MDT Fri Aug 3 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-041230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 616 AM MDT Fri Aug 3 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will occur across much of the area over the next 24 hours. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An active weather pattern will continue on Saturday and Sunday, with scattered to numerous showers and thunderstorms expected each afternoon and evening. A few thunderstorms may be strong to severe, with hail and wind the primary hazards. .Spotter information statement... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.